MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number EMAX-23
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Insufficiency/ Regurgitation (4450); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 18 june 2024, a 23mm epic max valve was implanted in a patient with no apparent concern.Upon transesophageal echocardiogram (tee) evaluation, a prominent leak was observed starting at the center of the valve which continued down toward the leaflet.This was not a paravalvular leak.It was thought that this leak may have been leaflet related.Patient was put back on bypass and a second 23mm epic max was implanted.Tee revealed normal flow and valve appearance.Patient was extubated and is recovering in stable condition.
 
Additional Manufacturer Narrative
An event of central regurgitation post implant was reported.A more comprehensive assessment, including histopathological examination of the valve tissue, to see if there were any valve abnormalities could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including functional testing prior to release form abbott.This test ensures proper cuspal coaptation and hemodynamic performance.Based on the information associated with this complaint, the exact cause of the reported event could not conclusively be determined.
 
Additional Manufacturer Narrative
H6: health effect clinical code: removed code 4582 no clinical signs, symptoms or conditions.An event of central regurgitation post implant was reported.The valve was returned to abbott for analysis and the investigation revealed that all three cusps were flexible and contained no tears, perforations or anomalies.All cusps were mobile when manually manipulated.Functional testing at the time of manufacturing and upon return to abbott indicated that the valve functioned normally.During this test, which ensures proper cuspal coaptation and hemodynamic performance, the valve was placed in a pulse duplicator filled with saline.The conditions included a beat rate of 70 ± 1 bpm, a flow rate of 5.0 ± 0.2 lpm, and a mean aortic pressure of 100 +10/-0 mmhg.Under these conditions, the leaflets appeared to coapt such that the regurgitant fraction value was 2.2%.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19716123
Report Number2135147-2024-03330
Device Sequence Number8274557
Product Code LWR
UDI-Device Identifier05415067045478
UDI-Public(01)05415067045478(17)271018(10)BR00041250
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEMAX-23
Device Lot NumberBR00041250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale